It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Fibromyalgia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-07-2011, 07:21 AM   #1
Junior Member
(male)
 
Join Date: Oct 2010
Location: Westfield, NJ USA
Posts: 10
stephenzi HB User
Post Transfusion/Platelets: unexplained pain in feet and various joints

I am not sure where to post this, so I will start here. Anyone have any experience with getting a blood transfusion (I got mine in the hospital for spine surgery on January), and then have mysterious pain issues afterwards?

Ever since getting out of the hospital, I have had bad pain in the bottom of my feet (heels and also where the big toe hooks into the base of the foot), top of the feet too, front of the knees, both hips (outside bursa area) and both hands and fingers (joints). Also lots more nerve type pain in both thighs and I think the feet also. Back is great from the major surgery that I had (also had 2 cadaver disc replacements), but the new pains are really bad and debilitating.

I am just now wondering if maybe I contracted something from the blood transfusion/platelets and/or the cadaver discs.

Maybe I am reaching, but I just want to find out what could be behind all this. I was being treated for Fibro, and still am. And I also understand that it could all just be from the trauma of the 12 hour operation.

Just wanting to find out if anyone has any similar experiences.

Thanks.

 
Old 05-07-2011, 08:31 AM   #2
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,381
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Post Transfusion/Platelets: unexplained pain in feet and various joints

Sometimes people do experience certain odd symptoms after transfusion. Even with matched types, there is some evidence that transfusion can cause problems. And of course it could be related to the surgery, immobility afterwards and moving in different ways to deal with your new body.

If it's related to the surgery or transfusion, it should gradually improve.

 
Sponsors Lightbulb
   
Old 05-07-2011, 10:27 AM   #3
Junior Member
(male)
 
Join Date: Oct 2010
Location: Westfield, NJ USA
Posts: 10
stephenzi HB User
Re: Post Transfusion/Platelets: unexplained pain in feet and various joints

Thanks for the feeback Jane. It has been a week more than 4 months now, and no improvement at all. My red count was down, which is why they gave me the transfusion. D3 was down before surgery, to 17 (35 is normal) and even with strong supplementation, it is still the same as of 2 months ago. I had lower leg swelling after surgery, that prevented me from being able to wear anything but slippers for about 2 months. When I finally did my own research and saw a specialist in secondary lymphedema, and then went to PT to get my legs and feet wrapped a few time, it cleared up 90%+ of the swelling issues, but the pain persisted.

I am looking to see if I get feedback where people say that they contracted EBS, or Worse Fibro, or Lyme, or something of that nature that I have not really thought about until now. And if so, what they were able to do or try to do about it.

Thanks again for the feedback though.

Quote:
Originally Posted by janewhite1 View Post
Sometimes people do experience certain odd symptoms after transfusion. Even with matched types, there is some evidence that transfusion can cause problems. And of course it could be related to the surgery, immobility afterwards and moving in different ways to deal with your new body.

If it's related to the surgery or transfusion, it should gradually improve.

 
Old 01-15-2012, 09:21 PM   #4
Newbie
(male)
 
Join Date: Jan 2012
Location: New Haven, Michigan, United States
Posts: 1
mike48048 HB User
Re: Post Transfusion/Platelets: unexplained pain in feet and various joints

Man you are the first person I have ran into with the same problem as my self , mine started from a bad reaction to bactrim which caused my platlets to drop to 2000. I was in the hospital for two weeks then sent home after being on a massive dose of steroids . The night after I came home I woke up screaming in pain it was like someone smashed my feet knees and other joints with a hammer. I had been sent to The hospital and was there for three months and all my tests came back ok but certian things like liver enzimes would be up and down for no reason at all. It has been 3 years now that I have been dealing with this and have been on dilaudid , amytriptaline and many diffrent sleep aids because I don't sleep at all since this started. This past year I have been around.the country bouncing from hospital to hospital johns Hopkins etc with no results. I am 35 years old and can't even go for a bike ride with my 4 year old daughter becuase of the pain. I relaize this is an older post and I can only pray that you have found what this problem is. If so I would be ever so grateful for the name of you doctor because at this point I would travel across the world if I had to as to get some relief.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ambien
Cymbalta
Effexor
Elavil
Flexeril
  Neurontin
Percocet
Tylenol
Ultram
Vicodin




TOP THANKED CONTRIBUTORS



bluelakelady (366), WoodsWalker (132), thefarm (111), Glojer (103), tooolgrl (94), biogirl71 (88), janewhite1 (85), kirstee (60), monalisa24 (55), tmrots (41)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:40 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!